|Steroid creams (please answer this time)
Jul 5, 2011
Dear, Doctor. Please, please, give me the answer this time. I've searched archives so many times and read almost all relative answers. I have no specialist like you to ask. I collected very detailed information about my medications because you told it would be necessary for the exact answer.
To treat my unknown allergy (itchy rash on my belly, arms, legs), I got medications from 2 different clinics.
First one gave me, Loratadine (10mg Tab.) x 5 Ebastine (10mg Tab.) x 2.5 Clobetasol Propionate 0.05% (10g Cream)
Second one gave me, Bepotastine Besilate (10mg Tab.) x 10 Levocetirizine HCl (5mg Tab.) x 5 Diflorasone Diacetate 0.05% (10g Cream)
Those medications have been done 4 weeks and 1 week before HIV test respectively. As you know, all 4 kinds of tablets above have antihistamine, and all 2 kinds of creams have steroid (1st and 2nd strongest respectively among 7 grades). I used those creams quite widely on my belly, arms, and legs.
The HIV test result came out negative, and it was about 5 years after the possible exposure.
Q1. I read some of your answers that antihistamine does not affect HIV test results. Is it valid in my situation?
Q2. I also read some of your answers that very potent and high-dose steroid can affect HIV test results (causing false-negative). Is it possible using total 20g of strong steroid creams 4 weeks and one week before HIV test can affect the results?
Q3. Considering my situation, what is your suggestion? Whatever it is, I want you to be absolutely sure about that.
| Response from Dr. Frascino
1. Yes. (Why would your situation be different?)
3. Stop worrying and start WOO-HOO-ing. Your negative HIV test five years after your possible exposure is conclusive.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.